Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 7, 2019, 6:23 PM EDT for 4 counties in Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2019, 6:23 PM EDT (22:23 UTC)
- Expired
- Apr 7, 2019, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cocke County, TN, Greene County, TN, Hamblen County, TN, Hawkins County, TN
The radar
The Knoxville radar (KMRX), 32 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:21 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Apr 7, 3:21 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Morristown TN 321 PM EDT Sun Apr 7 2019 .Short Term (Tonight through Tuesday)... Warm frontal boundary is lifting northeast across northeast Tennessee and southwest Virginia with airmass along and south of the boundary destabilizing. MLCAPEs have increased to 1000+ J/Kg across southeast Tennessee with Hail CAPEs between 200-400 J/kg. DCAPEs approaching 600 J/Kg south as well. There is marginal shear with 0-6 km around 40kts. Main limiting factor is forcing as warm front lifts north of the area. Terrain will likely produce widely scattered/scattered storms. Also, line of storms over northern Mississippi may lift east northeast toward the Plateau and souheast Tennessee this evening. The main concern being marginal hail and strong and gusty winds. PWs of 1.3+ inches south will also have the potential of locally heavy rains. For tonight and Monday, models are in dis-agreement in jet forcing will move into the area. The GFS pulls showers and embedded thunderstorms before daybreak Monday while the NAM is little later. Will increase chance of storms for Monday morning with CAPES around 1000 J/kg with PWs increasing to 1.4 to 1.6 inches. Main concern with this area of convection will be heavy rains with potential of localized flash flooding. For Monday night, jet dynamics lifts out of the Tennessee Valley with decreasing coverage of showers and embedded storms. For Tuesday. upper trough moves across the Gulf Coast states with a boundary still hung up across far east Tennessee. Large differences in how much low-level moisture remains over the area with the NAM with higher dewpoints and instability. Will maintain chance of showers and thunderstorms Tuesday but confidence is low due to differences in boundary layer moisture availability. .Long Term (Tuesday night through Sunday)... Models in better agreement to start the period regarding the movement of the low pressure system away from the region. The ECMWF and GFS have consistently shown more of an open wave where the northern and southern streams better phase allowing a longwave trough to lift to the east, and the 12Z NAM has finally caught onto this idea. Have opted to keep slight chance pops in southeast TN and southwest NC through 03Z Wednesday. The rest of east TN and southwest VA will be dry all of Tuesday night. Used MET/MAV blend for lows with generally mid 40's/low 50's expected. Surface high pressure will finally build in Wednesday. Upper level heights will be rebounding quickly, so a beautifully warm day is expected with highs reaching the low/mid 70's and lots of sunshine by afternoon. Models in agreement that large scale ridging will return to the eastern U.S. Wednesday night and Thursday as a negatively tilted 500 mb trough moves into the Plains and induces intense surface cyclogenesis that lifts toward the Great Lakes. This will further warm our already above normal temps as WAA strengthens across the TN valley keeping temps much above normal through the end of the week. Maintained a dry forecast Wednesday night and Thursday and went slightly above Superblend for temps. A strong cold front behind this system will cross late Thursday night through Friday morning. Brought in likely pops on the Plateau Thursday night with chance pops in the rest of the region. Friday will be wet at least through mid day with a steady light to moderate rain. Have likely to categorical pops areawide through the morning then chance in the afternoon. Not much in the way of instability will be drawn into the region with only a couple hundred joules of CAPE expected, and the better dynamics rapidly shift to the north, so have not included any thunder with this system. Early rainfall estimates from WPC indicate anywhere from a few tenths to one half inches of rain from this late week system, so heavy rainfall amounts are not expected. A big surface high will build down from the north Friday night and Saturday with much cooler and drier air. Temps will actually be below normal at this time. The next system will move in Saturday night and Sunday with chance pops for showers returning. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 63 73 60 76 / 50 90 80 40 Knoxville McGhee Tyson Airport, TN 61 73 59 75 / 60 90 70 30 Oak Ridge, TN 60 71 58 76 / 60 90 70 20 Tri Cities Airport, TN 57 72 56 74 / 60 80 80 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Apr 7, 3:27 PM EDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 327 PM EDT Sun Apr 7 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-081930- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 327 PM EDT Sun Apr 7 2019 /227 PM CDT Sun Apr 7 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight ...Isolated Strong to Severe Storms Possible through this Evening... Scattered thunderstorms will develop across the region the rest of this afternoon and evening. A few strong to severe thunderstorms are possible with the main concern being hail up to quarter size, damaging winds, and locally heavy rains. Rainfall up to 1 inch is possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Sunday A storm system will move across the region early this week producing widespread showers and thunderstorms Monday and Tuesday. Rainfall of one to two inches are possible with a threat of localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, Apr 7, 5:20 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Morristown TN
520 PM EDT SUN APR 7 2019
TNZ084-099-100-072200-
Bradley TN-Hamilton TN-Meigs TN-
520 PM EDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY...
SOUTHWESTERN MEIGS AND NORTHEASTERN HAMILTON COUNTIES UNTIL 600 PM
EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakesite, or 11 miles west of Cleveland, moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cleveland, Soddy-Daisy, Lakesite, Harrison, Sale Creek, Hopewell,
Harrison Bay State Park, Birchwood, Shady Grove and Middle Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3516 8518 3543 8510 3543 8507 3544 8506
3541 8502 3542 8501 3536 8486 3535 8486
3533 8482 3533 8480 3531 8480 3510 8500
TIME...MOT...LOC 2120Z 205DEG 11KT 3518 8507Special weather statement, Apr 7, 5:43 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Morristown TN
543 PM EDT SUN APR 7 2019
TNZ040-041-070-073-072230-
Cocke Smoky Mountains TN-Jefferson TN-Northwest Cocke TN-
North Sevier TN-
543 PM EDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
COCKE AND NORTHEASTERN SEVIER COUNTIES UNTIL 630 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pigeon Forge, or 8 miles north of Gatlinburg, moving northeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sevierville, Newport, Pigeon Forge, Baneberry, Parrottsville, Pittman
Center, Del Rio, Bird Crossing, Fairgarden, Bybee, Chestnut Hill,
Cosby and Harrisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3587 8358 3611 8325 3611 8324 3608 8323
3609 8323 3612 8324 3613 8323 3612 8322
3614 8321 3613 8319 3613 8318 3591 8298
3580 8328 3581 8328 3574 8349
TIME...MOT...LOC 2143Z 239DEG 26KT 3584 8345Special weather statement, Apr 7, 6:16 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Morristown TN
616 PM EDT SUN APR 7 2019
NCZ060-TNZ087-101-102-072315-
Cherokee NC-West Polk TN-East Polk TN-Southeast Monroe TN-
616 PM EDT SUN APR 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...EASTERN POLK AND SOUTH
CENTRAL MONROE COUNTIES UNTIL 715 PM EDT...
At 616 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ducktown, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Murphy, Ducktown, William L. Davenport Refuge, Coker Creek, Violet,
Big Frog Mountain, Turtletown, Hiawasse Dam, Copperhill, Archville,
Culberson, Hot House and Unaka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3499 8462 3505 8466 3525 8439 3524 8437
3542 8416 3506 8394 3505 8397 3502 8396
3498 8413
TIME...MOT...LOC 2216Z 238DEG 23KT 3502 8453The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:20 PM EDT | Special Weather Statement | MRX | Bradley | 40 min |
| Apr 7, 5:43 PM EDT | Special Weather Statement | MRX | Cocke | 47 min |
| Apr 7, 6:16 PM EDT | Special Weather Statement | MRX | Polk | 59 min |
| Apr 7, 7:00 PM EDT | Special Weather Statement | MRX | Campbell | 45 min |
| Apr 7, 7:09 PM EDT | Special Weather Statement | MRX | Sullivan | 51 min |
| Apr 7, 7:21 PM EDT | Special Weather Statement | MRX | Cherokee | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.